My nose wasn't that swollen when my nose cast came off, however, after the doctor applied this antibiotic ointment inside and outside and nose and it seemed to have gotten my nose very swollen. To add, I'am suppose to apply this ointment inside my nose along the nostrils but I have been applying it inside and outside because I thought maybe it will help the healing process. Do I need to apply it in heavy doses inside my nose and outside? Or leave it alone and let my nose do its own thing?
Is It Okay to Apply an Antibiotic Ointment Inside and Outside my Nose After Rhinoplasty?
Doctor Answers (2)
The swelling of your nose after application of antibiotic ointment could be neomycin sensitivity.
Around 5-10 percent of the general population is sensitive to neomycin which is the active ingredient in Neosporin. If you're sensitive to this, that could explain the swelling after it's application. Ask your surgeon what antibiotic ointment he prescribed, and let him know your response.
I hope this is helpful for you.
Web reference: http://nosejobphotos.com/
Antibiotic Ointment to Nose after Rhinoplasty
Antibiotic ointment can be applied inside the nose after rhinoplasty to prevent or minimize crusting along incision lines. It would be inappropriate for me to recommend post-op treatment immediately after your operation - ask your surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.